Jump to content

Should I increase abilify?


Recommended Posts

After almost a year of weight gain on Vraylar and feeling generally anxious and depressed my NP switched me to Abilify.  She told me to take 5mg for a week and then go up to 10.  Today is my 2nd day on 5mg and I am starting to feel a bit hyponmanic.  I have read that abilify is activating in lower doses but more mood stabilizing in higher doses.  I really want this med to work for me as I have been on so many.  I was thinking perhaps i should go ahead and go up to 10 tonight to see if this will help with the hyponmania.  I am also wondering since I have been depressed for so long....if it is really hypomania or I am just actually energized and happy for once .  I kind of forgot what that felt like.  Any advice would be appreciated.

Link to comment
Share on other sites

I would call and ask for an assessment of your current mood state. If you are really hypo they may suggest that you discontinue the med, or raise it. I find it gives me a lot of energy and function and I wake up earlier than usual. I would also look at the criteria for mania and compare to how you are feeling. Are you having racing thoughts? Feeling disinhibited?

Link to comment
Share on other sites

Thanks I am just going to follow my NP instructions.  I am feeling better now.  Not really hypo anymore.  I think it may also be that I am got off the vraylar suddenly and got on the abilify the next day.  So I am experiencing a little irritability.  And a bit of increased energy but by the time I get out of work believe me I am beat and sleeping well.  I just felt a bit agitated earlier today but I am better now.  I know once the med gets into my system I will be ok.  It is too soon to make any decisions on discontinuing it especially since it seems to be helping my depression.  And a bit of increased energy is actually a good thing.  I will keep u all posted.  Thanks again.

Link to comment
Share on other sites

 Share

×
×
  • Create New...